Facebook Pixel
EmpowHER Guest
Q: 

Does C. Diff cause hair loss?

By Anonymous April 29, 2015 - 5:06am
 
Rate This

Add a Comment8 Comments

EmpowHER Guest
Anonymous

Started with C Diff in late January 2018. Took Flagyl which was mildly effective against the diarrhea for 2 weeks. 8 days after completing the Flagyl I relapsed in a very major way. The pain was intense and the diarrhea even worse than the first bout. During the entire ordeal, I changed my diet to high protein low sugar, low carbs as I read many foods "feed" the bacteria. I lost 17 lbs during this time. Vancomycin was prescribed for 2 weeks because of the relapse. It worked much better than the Flagyl. But I must add that after the relapse I attended a healing service at my church. They laid hands, annointed me with oil, and prayed. I believe from that point on I was cured. Meanwhile, the MD told me I needed to gain weight, so once the inflammation had subsided I slowly added foods from the FODMAP diet. That was 6 weeks ago. Today I can eat just about anything. About a month ago I noticed I was losing a lot of hair. I believe it was from the lack of nutrition due to the restricted diet. I'm hoping this too will pass. My hair has always been "sensitive". I believe it will return over time. So, while C Diff may not directly be the cause of hair loss, malnutrition certainly can be. I learned a lot from C Diff and must tell you that I only eat antibiotic free meats now, no gmo anything; organic fruits and veggies only. If you are suffering with C Diff heal your gut! Eat only antibiotic free chicken, turkey, or beef. Limit roughage (high fiber foods) so your gut can heal. Do this for at least 3 weeks. You WILL lose weight but you can rebuild once healed. Here's a concoction I invented that I found filling and very enjoyable - Califia coconut almond milk mixed with one third of a container of Orgain - a vegan high protein drink. I only added a third of the carton to limit sugar intake. Chocolate Orgain added to Califia coconut almond milk - YUM! and gut friendly. Hope this was helpful.

April 26, 2018 - 9:07pm
EmpowHER Guest
Anonymous

There are lots of things the medical community does not know. Lots of misdiagnoses. Not to to discredit, but I have been told all kinds of crazy stuff by doctors and nurses. Therefore I add to this conversation that though hair loss may not be officially recognized side affect, my endo told me that that hair losses can be caused by stress on your system. I think Cdiff can be a stress on your system for sure esp over an extended time. Those are my thoughts.

December 11, 2017 - 10:14am
EmpowHER Guest
Anonymous

Hi,

I was discharged from hospital after having a severe case of C.Diff in May of this year. My hair is shedding at a very alarming rate. My C.Diff infection resulted in me losing 2 stone in 7 days. Is it possible that this is what is causing the hair loss?

Thank you.

September 22, 2016 - 2:05am
EmpowHER Guest
Anonymous (reply to Anonymous)

Yes it is the c diff causing hair loss ... you are having a lot of diarrhea, and you probably aren't eating enough. I had C diff 14 years ago and I experienced a big hair loss . Once I was treated and diarrhea stopped, my hair stopped falling.

May 4, 2017 - 11:57pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I think it does cause hair loss... i am having the same problem !!! I read that hair loss is an immune response to inflammation.

September 29, 2016 - 4:35pm
EmpowHER Guest
Anonymous (reply to Anonymous)

This is what my endocrinologist said as well. It can be also from other stress shock to system which shock hair follicles. She treats hair loss often.

December 11, 2017 - 10:18am
Guide (reply to Anonymous)

Hello Anonymous,

As I mentioned in the prior posted reply, Clostridium difficile does not cause hair loss. Speak with your physician. There may be another reason for your hair loss.

Regards,
Maryann

September 22, 2016 - 8:43am
Guide

Hello Anonymous,

Welcome to EmpowHER.

C. difficile does not cause hair loss.

Clostridium difficile (C. difficile) is a bacterium that causes inflammation of the colon, known as colitis.

Citing the CDC, Clostridium difficile is shed in feces. Any surface, device, or material (e.g., toilets, bathing tubs, and electronic rectal thermometers) that becomes contaminated with feces may serve as a reservoir for the Clostridium difficile spores. Clostridium difficile spores are transferred to patients mainly via the hands of healthcare personnel who have touched a contaminated surface or item. Clostridium difficile can live for long periods on surfaces.

Symptoms include watery diarrhea, which is at least three bowel movements per day for two or more days, fever, loss of appetite, nausea, abdominal pain or abdominal tenderness.

Regards,
Maryann

April 29, 2015 - 8:46am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Infections of the Digestive Tract

Get Email Updates

Infections of the Digestive Tract Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!